Florida, 2010Damaging Winds in Florida, July 23, 2010
July 23, 2010 · NWS MOB · 2 events in 2 counties and zones
Afternoon thunderstorms produced high winds that damaged trees and roofs.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms produced high winds that damaged trees and roofs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 23, 12:00 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 23, 12:00 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
100 PM CDT FRI JUL 23 2010
.AVIATION [18Z TAF ISSUANCE]...PATCH OF HIGH LEVEL CIGS MOVING
NORTHWEST OVER THE AREA. VFR CONDITIONS EXPECTED UNDER HIGH PRESSURE
THRU 00Z. START TO BRING IN MVFR CIGS AFT 00Z AS HIGH PRESSURE
SYSTEM OVER THE SOUTHEAST TAPS BETTER TROPICAL MOISTURE WITH BONNIE
MOVING WEST NORTHWEST OVER THE EASTERN GULF. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 97 75 94 77 / 20 20 40 60
PENSACOLA 96 79 93 80 / 30 20 50 60
DESTIN 90 81 88 81 / 30 20 50 60
EVERGREEN 98 74 96 76 / 30 20 30 30
WAYNESBORO 99 74 97 76 / 20 10 30 50
CAMDEN 99 74 97 76 / 20 10 30 30
CRESTVIEW 98 75 94 76 / 30 20 40 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WIND WARNING UNTIL 9 AM SUNDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
UPPER MOBILE.
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
UPPER MOBILE.
FL...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES: COASTAL
ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
TROPICAL STORM WIND WARNING UNTIL 9 AM SUNDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
MS...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jul 23, 8:00 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
900 AM CDT FRI JUL 23 2010
ALZ051>064-FLZ001>006-GMZ630-650-900-670-675-MSZ067-075-076-078-
079-241400-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
900 AM CDT FRI JUL 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
DUE TO TROPICAL STORM BONNIE FORECAST TO MOVE INLAND OVER SOUTHEAST
LOUISIANA SUNDAY MORNING...PLEASE REFER TO THE HURRICANE LOCAL STATEMENTS
AND GRAPHICAL HURRICANE LOCAL STATEMENT FOR LOCAL IMPACTS ISSUED BY
THE NATIONAL WEATHER SERVICE IN MOBILE.
THE HAZARDOUS WEATHER OUTLOOK PRODUCT WILL RESUME LATE SUNDAY.
.SPOTTER INFORMATION STATEMENT...
STAY TUNED TO THE LATEST ADVISORIES ON BONNIE FROM THE NATIONAL
HURRICANE CENTER OVER THE WEEKEND.
In the hours before
Special weather statement, Jul 23, 1:53 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT FRI JUL 23 2010
FLZ001>004-232100-
INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL ESCAMBIA-COASTAL SANTA
ROSA-
253 PM CDT FRI JUL 23 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ESCAMBIA AND SOUTHERN
SANTA ROSA COUNTIES...
AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF BAGDAD...MOVING WEST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...BAGDAD...MILTON...PACE...PENSACOLA REGIONAL AIRPORT AND
FERRY PASS THROUGH 400 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Thunderstorm Wind, Escambia
- When
- July 23, 2:45 PM CST to 2:47 PM CST
- Where
- Escambia County, Pensacola
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 30.420, -87.220
Winds estimated at 65 mph blew a tree down on to a house.
Thunderstorm Wind, Okaloosa
- When
- July 23, 2:56 PM CST to 2:58 PM CST
- Where
- Okaloosa County, 5 mi S of Crestview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 30.678, -86.600
Thunderstorm wind gusts estimated at 60 mph caused minor roof damage and also damaged a swing set.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 23 to 25, 20104 deaths · 6 events
- Flash Flooding and Flooding in Illinois, July 23 to 24, 20101 death · $261 million · 61 kt wind · 35 events
- Heat in Georgia, July 23 to 24, 20102 deaths · 1 event
- Tornadoes and Damaging Winds in Pennsylvania, July 23, 2010$400,000 · EF2 · 12 events
- Flooding in Iowa, July 23 to 29, 2010$25 million · 2 events
- Flood in Iowa, July 23 to 25, 2010$26 million · 1 event
- Tornadoes and Flash Flooding in Iowa, July 23 to 24, 2010$1.3 million · EF1 · 13 events
- Flood in Alaska, July 23 to 24, 2010$6.0 million · 1 event
- Tornadoes and Flash Flood in South Dakota, July 23, 2010$1.1 million · EF0 · 34 events
- Flash Flooding and Heavy Rain in Iowa, July 23, 2010$1.5 million · 6 events
- Flash Flood and Flood in Wisconsin, July 23 to 24, 2010$1.3 million · 60 kt wind · 7 events
- Flooding and Damaging Winds in Iowa, July 23 to 24, 2010$437,000 · 61 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254293, 254292.